Montgomery-friendly primes and applications to cryptography - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Journal of Cryptographic Engineering Year : 2021

Montgomery-friendly primes and applications to cryptography

Abstract

This paper deals with Montgomery-friendly primes designed for the modular reduction algorithm of Montgomery. These numbers are scattered in the literature and their properties are partially exploited. We exhibit a large family of Montgomery-friendly primes which give rise to efficient modular reduction algorithms. We develop two main uses. The first one is dedicated directly to cryptography, in particular for isogeny based approaches and more generally to Elliptic Curves Cryptography. We suggest more appropriate finite fields and curves in terms of complexity for the recommended security levels, for both isogeny-based cryptography and ECC. The second use is purely arithmetic, and we propose families of alternative RNS bases. We show that, for dedicated architectures with word operators, we can reach, for a same or better complexity, larger RNS bases with Montgomery-friendly pair-wise co-primes than the RNS bases generally used in the literature with Pseudo-Mersenne numbers. This is particularly interesting for modular arithmetic used in cryptography.
Fichier principal
Vignette du fichier
BaDueprintversion.pdf (434.69 Ko) Télécharger le fichier
Origin Files produced by the author(s)
Loading...

Dates and versions

hal-02883333 , version 1 (29-06-2020)

Identifiers

Cite

Jean-Claude Bajard, Sylvain Duquesne. Montgomery-friendly primes and applications to cryptography. Journal of Cryptographic Engineering, 2021, 11 (4), p. 399-415. ⟨10.1007/s13389-021-00260-z⟩. ⟨hal-02883333⟩
177 View
898 Download

Altmetric

Share

Gmail Mastodon Facebook X LinkedIn More